Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 35, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2017, 10:56 PM MDT for Cherry County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 10:56 PM MDT (04:56 UTC)
- Expired
- Jun 12, 2017, 11:39 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 5:35 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 4.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
759 WUUS53 KLBF 130456 SVRLBF NEC031-130600- /O.NEW.KLBF.SV.W.0035.170613T0456Z-170613T0600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 1056 PM MDT MON JUN 12 2017 The National Weather Service in North Platte NE has issued a * Severe Thunderstorm Warning for... Northwestern Cherry County in north central Nebraska... * Until midnight MDT * At 1056 PM MDT, Doppler radar indicated a severe thunderstorm capable of producing quarter size hail. This storm was located 10 miles southwest of Merriman, or 19 miles east of Gordon, and moving northeast at 30 mph. * Locations impacted include... Merriman, Highway 61 Crossing The Niobrara River and Eli. This includes the following highways... Highway 20 between mile markers 121 and 149. Highway 61 between mile markers 209 and 230. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe thunderstorms produce damaging winds, destructive hail, deadly lightning and very heavy rain. For your protection, move to an interior room on the lowest floor of your home or business. Heavy rains flood roads quickly so do not drive into areas where water covers the road. && A tornado watch remains in effect until 200 AM MDT for north central Nebraska. LAT...LON 4299 10171 4299 10134 4269 10172 4284 10197 TIME...MOT...LOC 0456Z 227DEG 24KT 4280 10181 $$ CDC
3 follow-up statements
430 WWUS53 KLBF 130518 SVSLBF Severe Weather Statement National Weather Service North Platte NE 1118 PM MDT MON JUN 12 2017 NEC031-130600- /O.CON.KLBF.SV.W.0035.000000T0000Z-170613T0600Z/ Cherry NE- 1118 PM MDT MON JUN 12 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR NORTH CENTRAL CHERRY COUNTY... At 1118 PM MDT, Doppler radar indicated a severe thunderstorm capable of producing quarter size hail and damaging winds in excess of 60 mph. This storm was located over Merriman, or 18 miles south of Martin, moving northeast at 30 mph. Locations impacted include... Merriman and Eli. This includes the following highways... Highway 20 between mile markers 131 and 149. Highway 61 between mile markers 221 and 230. PRECAUTIONARY/PREPAREDNESS ACTIONS... A tornado watch remains in effect for the warned area. Although a tornado is not immediately likely, if one is spotted, act quickly and move to a place of safety in a sturdy structure, such as a basement or small interior room. Severe thunderstorms produce damaging winds, destructive hail, deadly lightning and very heavy rain. For your protection move to an interior room on the lowest floor of your home or business. Heavy rains flood roads quickly so do not drive into areas where water covers the road. && A tornado watch remains in effect until 200 AM MDT for north central Nebraska. LAT...LON 4299 10171 4299 10134 4278 10160 4293 10182 TIME...MOT...LOC 0518Z 226DEG 24KT 4290 10166 $$ CDC
367 WWUS53 KLBF 130529 SVSLBF Severe Weather Statement National Weather Service North Platte NE 1129 PM MDT MON JUN 12 2017 NEC031-130600- /O.CON.KLBF.SV.W.0035.000000T0000Z-170613T0600Z/ Cherry NE- 1129 PM MDT MON JUN 12 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR NORTH CENTRAL CHERRY COUNTY... At 1129 PM MDT, Doppler radar indicated a severe thunderstorm capable of producing quarter size hail and damaging winds in excess of 60 mph. This storm was located near Merriman, or 15 miles southeast of Martin, moving northeast at 30 mph. Locations impacted include... Eli. This includes the following highways... Highway 20 between mile markers 142 and 149. Highway 61 between mile markers 227 and 230. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe thunderstorms produce damaging winds, destructive hail, deadly lightning and very heavy rain. For your protection move to an interior room on the lowest floor of your home or business. Heavy rains flood roads quickly so do not drive into areas where water covers the road. && A tornado watch remains in effect until 200 AM MDT for north central Nebraska. LAT...LON 4299 10171 4299 10134 4291 10144 4294 10180 TIME...MOT...LOC 0529Z 223DEG 25KT 4298 10160 $$ CDC
072
WWUS53 KLBF 130539
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1139 PM MDT MON JUN 12 2017
NEC031-130548-
/O.CAN.KLBF.SV.W.0035.000000T0000Z-170613T0600Z/
Cherry NE-
1139 PM MDT MON JUN 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte NE.
LAT...LON 4299 10171 4299 10134 4291 10144 4294 10180
TIME...MOT...LOC 0538Z 227DEG 24KT 4302 10153
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:20 PM MDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 5:20 PM MDT, 5 hours 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 620 PM CDT Mon Jun 12 2017 .SHORT TERM...(This evening through Tuesday) Issued at 228 PM CDT Mon Jun 12 2017 The main concerns in the short term period revolve around thunderstorm potential, strong and severe, this afternoon and evening. Latest satellite imagery shows sky cover eroding in northeast CO to southwest NEB. Surface dew points at the top of the hour range from the lower 60s to around 70, highest towards south central NEB. Latest SPC mesoanalysis shows strong instability with MLCAPE in excess of 3000 J/kg from northeast CO and across the southern Sandhills. There is some MLCIN. Soundings show an environment featuring an elevated mixed layer over southwest NEB that is providing some convective inhibition, especially farther east across southwest NEB towards central NEB. Steep mid-level lapse rates (700-500 hPa) are in place as well. Deep layer vertical wind shear ranging near 40-50 kts and 200-250 m2/s-2 0-3 km SRH upstream/far western portion of the CWA that show an environment with potential for supercells. While there is some range with solutions in hi-res guidance (comparing the SPC SSEO 00Z cycle, flavors of wrf, HRRR, and HRRR experimental), a signal for development in northeast CO/southern Panhandle into southwest NEB is there. While they generally show storms weakening as they move into southwest NEB, we are not completely confident with this given instability and if storms have supercell features. As such, the greatest uncertainty for storm develop/potential is in southwest NEB. Current thinking also is this would be the most likely area for more discrete storms given environment setup and based on hi-res guidance. Thus the best chances for thunderstorms and precip rest of today and tonight are along west and north of a line from Grant to Ogallala to Mullen to Ainsworth. Elsewhere, guidance have been fairly consistent with respect to northwest NEB and t-storm chances haven't changed much. Continue to think storms/MCS will affect portions of northwest NEB this evening. Overall, threats for storms include all hazards (large hail, damaging winds, tornadoes). Though the best tornado potential appears just outside the forecast area to the west this afternoon and early evening, will continue to monitor as the day evolves. Tomorrow, predominantly dry conditions will prevail though there is potential for thunderstorm, mainly along and east of Highway 281. Near to slightly above normal highs will prevail tomorrow, not that different from today. .LONG TERM...(Tuesday night through Monday) Issued at 228 PM CDT Mon Jun 12 2017 A few thunderstorms will be possible Tuesday evening across Boyd, Holt, Garfield, and Wheeler Counties, some may be strong to severe as a negatively tilted trough swings through the region. The best moisture will be ahead of a cold front in eastern Nebraska by the time the storms fire so whether or not our eastern counties see any stronger activity will depend on the timing of this feature. There is certainly enough shear and instability to support a stronger storm or two. Swift zonal flow takes over on Wednesday behind the exiting upper low. We should not see any rain Wednesday through Friday. The next chance will be this weekend as another system moves across the northern tier of the US. Temperatures will dive back toward normal and remain there for the week with highs in the 80s to near 90 across the south. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 620 PM CDT Mon Jun 12 2017 The extreme instability and severe thunderstorm threat should end across Wrn Neb around 06z. Redevelopment is expected 21z-00z Tuesday across ern Holt and Boyd counties. Otherwise VFR is expected. && .FIRE WEATHER... Issued at 228 PM CDT Mon Jun 12 2017 Elevated fire weather conditions are expected tomorrow. Dry air will move in and prevail across western Nebraska with afternoon minimum relative humidity falling to 15 to 20 percent across western Nebraska. Winds, however, are a limiting factor and will be westerly 10 to 20 mph, strongest in northwest NEB tomorrow afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...Allen AVIATION...CDC FIRE WEATHER...ET
Hazardous weather outlook, Jun 12, 2:45 PM MDT, 8 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 345 PM CDT Mon Jun 12 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-132045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 345 PM CDT Mon Jun 12 2017 /245 PM MDT Mon Jun 12 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to develop and or move northeast into portions of the eastern Nebraska Panhandle and far western Nebraska late this afternoon and evening. The best potential for thunderstorms is along west and north of a line from Grant to Ogallala to Mullen to Ainsworth. Some thunderstorms may be severe, capable of producing very large hail and damaging winds. A tornado is also possible, primarily in the eastern Nebraska panhandle and extreme southwest NEB. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Additional thunderstorms are possible tomorrow afternoon across north central Nebraska, generally along and east of Highway 281. Some storms may be strong or severe, capable of large hail and strong winds. Elevated fire weather conditions are expected Tuesday mainly in the eastern Nebraska panhandle due to the combination of westerly winds 10 to 20 MPH, low humidity 15 to 20 percent, and warm temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late afternoon and evening, primarily west of a line from Ogallala to Valentine. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Special weather statement, Jun 12, 6:45 PM MDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
645 PM MDT MON JUN 12 2017
NEZ004-130130-
Sheridan NE-
645 PM MDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 730 PM MDT...
At 645 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Box Butte Dam, or 18 miles southwest of Hay Springs,
moving north at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Hay Springs, White Clay, Pine Ridge, Intersection of Highway 87 and
Craven Creek Road, Metcalf State Wildlife Management Area,
Intersection of Beaver Creek Road and White Clay Creek Road,
Intersection of Highway 87 and Larabee Road, Intersection of Highway
87 and Antelope Road and Walgren Lake State Recreation Area.
This includes Highway 20 between mile markers 74 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 200 AM MDT for the Panhandle
of Nebraska.
LAT...LON 4300 10251 4225 10269 4228 10275 4244 10275
4244 10277 4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0045Z 189DEG 32KT 4244 10285
JWSLocal storm report, Jun 12, 7:54 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 5 SW RUSHVILLE 42.66N 102.54W
06/12/2017 E0.88 INCH SHERIDAN NE PUBLIC
&&
ROBERGLocal storm report, Jun 12, 8:05 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 6 SSW RUSHVILLE 42.63N 102.51W
06/12/2017 E1.00 INCH SHERIDAN NE PUBLIC
&&
ROBERGLocal storm report, Jun 12, 8:51 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
951 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TORNADO 4 N ANTIOCH 42.13N 102.62W
06/12/2017 SHERIDAN NE PUBLIC
A TORNADO REPORTED 4 MILES NORTH OF ANTIOCH. POWER LINES
WERE ALSO REPORTED TO BE DOWNED NEAR THE LOCATION.
&&
ROBERGThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:45 PM MDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Jun 12, 6:57 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Jun 12, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| Jun 12, 8:00 PM MDT | Areal Flood Advisory | LBF | Sheridan | 60 min |
| Jun 12, 8:09 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 12, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 58 min |
| Jun 12, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 29 min |
| Jun 12, 8:37 PM MDT | Tornado Warning | LBF | Sheridan | 38 min |
| Jun 12, 9:04 PM MDT | Tornado Warning | LBF | Sheridan | 41 min |
| Jun 12, 9:12 PM MDT | Areal Flood Advisory | LBF | Sheridan | 63 min |
| Jun 12, 9:18 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| Jun 12, 9:44 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 46 min |
| Jun 12, 9:54 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Jun 12, 10:27 PM MDT | Tornado Warning | LBF | Cherry | 48 min |
| Jun 13, 8:41 AM MDT | River Flood Warning | LBF | Garden, Keith | 5 days |
| Jun 13, 2:16 PM MDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jun 13, 2:42 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Rock | 48 min |
| Jun 13, 2:47 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 43 min |
| Jun 13, 3:03 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 42 min |
| Jun 13, 3:25 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 35 min |
| Jun 13, 3:27 PM MDT | Tornado Warning | LBF | Brown, Rock | 36 min |
| Jun 13, 3:28 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 10 min |
| Jun 13, 3:32 PM MDT | Tornado Warning | LBF | Boyd, Keya Paha | 8 min |
| Jun 13, 3:43 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 30 min |
| Jun 13, 3:45 PM MDT | Tornado Warning | LBF | Boyd, Holt, Keya Paha, Rock | 32 min |
| Jun 13, 3:55 PM MDT | Tornado Warning | LBF | Holt, Rock | 38 min |
| Jun 13, 4:07 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 38 min |
| Jun 13, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 50 min |
| Jun 13, 4:35 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 30 min |
| Jun 13, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 31 min |
| Jun 13, 5:26 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 19 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.